Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 206, NWS Springfield, MO

August 15, 2005Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 15, 2005, 7:16 PM CDT for Texas County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2005, 7:16 PM CDT (00:16 UTC)
Expired
Aug 15, 2005, 8:00 PM CDT
In force
44 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Texas County, MO

The radar

The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 160016
SVRSGF
MOC215-160100-
/O.NEW.KSGF.SV.W.0206.050816T0016Z-050816T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT MON AUG 15 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI.

* UNTIL 800 PM CDT.

* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 14 MILES WEST OF HOUSTON TO 11 MILES WEST OF HOUSTON TO 11
  MILES NORTH OF CABOOL...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR HOUSTON BY 735 PM CDT.
  NEAR RAYMONDVILLE BY 745 PM CDT.
  NEAR LICKING BY 750 PM CDT.

THE TOWNS OF HUGGINS...BENDAVIS...SUCCESS...BUCYRUS...SIMMONS...
PRESCOTT AND YUKON ARE ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.

LAT...LON 3747 9235 3735 9223 3719 9227 3726 9169
      3742 9165 3754 9178

$$

BROWNING
2 follow-up statements
000 
WWUS53 KSGF 160035
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT MON AUG 15 2005

MOC215-160100-
/O.CON.KSGF.SV.W.0206.000000T0000Z-050816T0100Z/
TEXAS MO-
734 PM CDT MON AUG 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR TEXAS COUNTY UNTIL 800
PM CDT...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR SUCCESS TO HOUSTON...AND MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HOUSTON BY 740 PM CDT.
  NEAR RAYMONDVILLE BY 750 PM CDT.

THE TOWNS OF SUCCESS...PRESCOTT AND HOUSTON ARE ALSO IN THE PATH OF 
THIS LINE OF SEVERE THUNDERSTORMS.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3747 9235 3735 9223 3719 9227 3726 9169
      3742 9165 3754 9178

$$

BROWNING
000 
WWUS53 KSGF 160059
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 PM CDT MON AUG 15 2005

MOC215-160109-
/O.EXP.KSGF.SV.W.0206.000000T0000Z-050816T0100Z/
TEXAS MO-
759 PM CDT MON AUG 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR TEXAS COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 757 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3747 9235 3735 9223 3719 9227 3726 9169
      3742 9165 3754 9178

$$

BROWNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:57 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 15, 6:57 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT MON AUG 15 2005

.DISCUSSION...
TWO SHORT WAVES NOTED ON RADAR AND SATELLITE IMAGERY WERE LOCATED
NEAR NEVADA MISSOURI AND SOUTHWEST OF OKLAHOMA CITY. BOTH WERE
LIFTING TO THE NORTHEAST AT 25 MPH. IN ADDITION TO THE SHORT
WAVES...RAINFALL WAS ENHANCED LOCALLY BY 85H BOUNDARY NORTH OF
I-44...WEAK SURFACE REFLECTION WAS ALSO NOTED IN SOUTHEAST KANSAS
PRIOR TO 1 PM. PRECIPITABLE WATER VALUES IN EXCESS OF  2 INCHES HAS
ENHANCED RAINFALL PRODUCTION WHICH MAY PROVIDE LOCALIZED FLOODING IN
AREAS THAT HAVE HAD OVER 1-2 INCHES ACROSS SOUTHEAST KANSAS AND
WEST/CENTRAL MISSOURI THE LAST FEW DAYS. SHORT TERM FORECAST WILL BE
HIGHLY DEPENDENT UPON OVERALL MOVEMENT OF THE SHORT WAVES DURING THE
NEXT 24 HOURS.

NAM INITIALIZATION OF H8/H5 ACROSS THE SOUTHERN U.S. WAS TOO FAR
OFF IN THE SHORT TERM FORECAST PERIOD TO USE FOR THE NEXT 24-36 HRS.
HAVE BASED MY FORECAST ON GFS SOLUTION WITH REGIONAL RADAR/SATELLITE
IMAGERY FOR THE FIRST 6-12 HOURS. FIRST SHORT WAVE ACROSS WEST
CENTRAL/CENTRAL MISSOURI ALONG WITH H8 FRONTAL BOUNDARY
ENHANCEMENT...WILL LIKELY KEEP CENTRAL MISSOURI IN GREATEST OVERALL
LIFT IN THE SHORT TERM. AFTER 00Z...SHORT WAVE ACROSS CENTRAL
OKLAHOMA WILL BE ENHANCING RAINFALL SOUTH OF I-44 THROUGH THE
EVENING HOURS...BEFORE H8 FRONTAL BOUNDARY MOVES TO NEAR ARKANSAS
BORDER BY SUNRISE. THIS BOUNDARY WILL RESULT IN LOCAL HIGH RAIN
THREAT ALONG THE ARKANSAS BORDER THROUGH 18Z TUESDAY.

GFS/NAM BOTH PUSH THE H8 BOUNDARY SOUTH BRINGING AN END TO THE RAIN
ON WEDNESDAY.  HAVE TRENDED TOWARD THIS SOLUTION...WITH ONLY LOW
POPS CARRIED ACROSS SOUTH CENTRAL MISSOURI.

JLT

LONG RANGE...THURSDAY THROUGH SUNDAY
MODELS GENERALLY AGREE WITH SLOWING NEXT NORTHERN STREAM WAVE...WITH
FROPA ACROSS SGF CWA EXPECTED ON SATURDAY.  WHILE MODELS REMAIN LESS
THAN ENTHUSIASTIC WITH ISENTROPIC LIFT ASSOCIATED WITH RETURN
FLOW...STRONG LOW LEVEL JET AROUND SUBTROPICAL RIDGE SHOULD LEAD TO
ISOLATED TO SCATTERED TSRA INTO THE CENTRAL PLAINS...THUS HAVE
RAISED POPS SLIGHTLY IN THE WEST THURSDAY NIGHT INTO FRIDAY.  STILL
ENOUGH QUESTIONS ON FRONT TO KEEP POPS FROM BEING MENTIONED WITH
FROPA.

RUNNELS

.AVIATION...
VORT MAX APPROACHING TSA IS ENHANCING CONVECTION IN NORTHEASTERN
OK...AND EXPECT UVV TO SPREAD NEWD ALONG 850 MB FRONT...TOWARDS BOTH
TAF SITES THIS EVENING. VISIBLE IMAGERY SHOWS AREA OF POST FRONTAL
LOW CIGS FROM NEAR PARSONS KANSAS TO NEAR BOLIVAR IS NOT MAKING ANY
PROGRESS SOUTHWARD. THINK THAT SURGE SOUTHWARD WILL OCCUR LATER
TONIGHT AS VORT MAX NEAR TSA PASSES AND 850 MB FLOW BECOMES
NORTHERLY.

BROWNING

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 15, 1:01 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT MON AUG 15 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
101 PM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

ISOLATED THUNDERSTORMS AND SHOWERS WITH LOCALLY HEAVY DOWNPOURS

  AREAS AFFECTED AND TIMING:

GREATEST CONCENTRATION FOR HEAVY RAIN IS ACROSS CENTRAL MISSOURI
THROUGH LATE AFTERNOON.

 DISCUSSION:

A WEATHER DISTURBANCE CREATED BY A CLUSTER OF THUNDERSTORMS OVER
OKLAHOMA LAST NIGHT WILL BE THE FOCUS FOR ISOLATED POCKETS OF
HEAVIER DOWNPOURS FROM JOPLIN NORTHEAST INTO THE LAKE OF THE
OZARKS REGION. WHILE FLOODING IS NOT EXPECTED...LOCAL PONDING OF
WATER IN LOW LYING AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE INTO
TUESDAY...THOUGH NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

RUNNELS

In the hours before

Special weather statement, Aug 15, 2:45 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT MON AUG 15 2005

MOZ069-152045-
CAMDEN-
245 PM CDT MON AUG 15 2005

...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN COUNTY UNTIL 345 PM CDT...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF URBANA...OR 21 MILES WEST OF
CAMDENTON...AND MOVING EAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR MACKS CREEK BY 315 PM CDT.
  CAMDENTON BY 345 PM CDT.
  OSAGE BEACH AND LAKE OF THE OZARKS BY 4 PM.

WINDS AROUND 50 MPH AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS
STORM.

RUNNELS
Local storm report, Aug 15, 6:15 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT MON AUG 15 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     CAMDENTON               38.00N 92.75W
08/15/2005                   CAMDEN             MO   PUBLIC

            OAK TREE 16 TO 20 INCHES IN DIAMETER UPROOTED. RELAYED
            BY BROADCAST MEDIA

0415 PM     TSTM WND DMG     CAMDENTON               38.00N 92.75W
08/15/2005                   CAMDEN             MO   PUBLIC

            SHED BLOWN INTO TREE. RELAYED BY BROADCAST MEDIA

 SCHULTZ

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:44 PM CDTSevere Thunderstorm WarningSGFDent, Shannon41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.